3 doctors weighed in:
Is frequent Benadryl (diphenhydramine) usage dangerous?
3 doctors weighed in

Dr. Michael P Vaughn
Internal Medicine - Allergy & Immunology
1 doctor agrees
In brief: No
There is a common misconception that frequent use of antihistamines leads to tolerance and eventual lack of effectiveness.
This is untrue. Frequent use of decongestants that can lead to tachyphylaxis (lack of effect after several consecututive days of use) but there is no real justification for changing back and forth from Allegra to Claritin (loratadine) or to zyrtec. Typically if one works poorly, all will.

In brief: No
There is a common misconception that frequent use of antihistamines leads to tolerance and eventual lack of effectiveness.
This is untrue. Frequent use of decongestants that can lead to tachyphylaxis (lack of effect after several consecututive days of use) but there is no real justification for changing back and forth from Allegra to Claritin (loratadine) or to zyrtec. Typically if one works poorly, all will.
Dr. Michael P Vaughn
Dr. Michael P Vaughn
Thank
Dr. Jack Mutnick
Internal Medicine - Allergy & Immunology
In brief: Depends
Any medication used in excess or not following the instruction recommendations can be dangerous.
Use according to directions should be safe.

In brief: Depends
Any medication used in excess or not following the instruction recommendations can be dangerous.
Use according to directions should be safe.
Dr. Jack Mutnick
Dr. Jack Mutnick
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors